Adjusting cycle on combination pills
12 June, 2006
Hi and thank you for this wonderful website.
I have wonderful children bH and after asking our rov, for the time being I am currently on birth control (combination progeterone and estrogen pills). Before these pills, I used to have a lot of breakthrough bleeding when I was on progesterone only pills (because I was nursing and my doctor, though other opinions exist, did not want me going on combination pills though those cause less breakthrough bleeding). Anyway, for the first few months on the combination pills, my cycle was flawless-my period came exactly with the week of placebo pills. But this month, it started a week before the placebo pills. Does this mean that I can get my period again when I start the placebo pills? This would be a problem because in that event, mikvah night would end up when we have a very public family event to be at. If this is the case, is there a way to just speed up my period (meaning have it earlier) so that mikvah night doesn't end up on that night? Please let me know ASAP. Thank you for the huge chesed that you do with this website.
Your period could indeed start again when you take the placebo pills.
Please contact your physician and ask if would be ok to stop taking the active pills now (and/or start taking placebo pills now) and to start the next set of active pills a week earlier. Such intervention is generally possible but one needs to be sure that enough pills have been taken to assure you do not ovulate this month.
If your physician is not familiar with hilchot niddah and why you are asking this, feel free to refer to our sister site for health care professionals, www.jewishwomenshealth.org. Please write back with any further questions.
This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.
For further questions or comments:
The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.
Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.